Need advice/support

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JoesGirl
New Member


Date Joined Aug 2008
Total Posts : 2
   Posted 8/26/2008 8:59 PM (GMT -6)   
Hello. I'm a new member to this website. I've been having some problems these past couple weeks and don't know where to turn. I'm 21 years old, and uninsured. I was diagnosed with GERD around the age of 11 or 12. I recently have been dealing with a dull pain in my left side. It varies from my ribs all the way down to my hip. Sometimes in more in front of my side, sometimes more in back. I had been taking Prevacid 30 mg for a while, but when I turned 21 I stopped recieving Medi-cal, so I was no longer able to continue getting Prevacid. Also, I had been taking Paxil 20 mg for depression, my doctor was going to ween me off before my 21st birthday, but I was no longer able to go back for check-ups once my insurance ran out. I continued taking Paxil as long as I could afford it... I was scared to go off of it. But eventually I weened myself off of it over 2 months, slowly cutting back the dose like my doctor instructed. Its been about a month since I stopped taking it completely. I had also not been taking anything for my GERD for about 2-3 weeks. I finally started taking Prilosec OTC because the heartburn got so bad. It helped a little. Fast forward to a couple of weeks ago, when the pain in my side started. It would be bad some days and not so bad others. One bad night I decided I really needed to go the doctor to make sure it wasn't anything serious. FYI-- I AM A WORRY WART. I tend to think I'm going to die from the stupidest, imagined things. I went to the doctor. Seeing as I don't have insurance I scraped up some money for the visit. I explained my symptoms to the doc, and as soon as I mentioned GERD she was positive that's what was causing my pain. Still, she did a urine dip, and took blood for a CBC and a test for ulcers (can't remember the name) that's all I could afford. But she said those were the two important ones. All came out fine. She told me to increase my Prilosec to twice a day, once in the morning and once at night. That was it. I left with a much more positive attitude, thinking I would be feeling better soon. That was 3 weeks ago, and my side still hurts. I thought the pain was becoming less and less the first few days, but now i'm back where I started. I just wanted to know if anyone else has had or has this problem. Again, I'm a worry wart. I'm so scared it's some underlying problem that's just gonna jump out and kill me. I can't go back to the doctor for a follow up yet because I simply don't have enough money. I'm reaching out to this forum to maybe give me some advice... anything that you think will help. I've tried to call to at least talk to the doctor's nurse, but they won't return my calls. I understand they are a busy office, but I need help. At the very least an answer for something to take for the bad days when the pain just seems to bug more than I can take. It's not sharp or even like a burning feeling, just more annoying and uncomfortable. Again, if you've had this problem and you have GERD maybe you could let me know how you handled it. Or at very least I can be assured that this is all just GERD related and with my increased dose of Prilosec will fix itself over time. Thanks for those of you who read my short story. I'm sorry I wrote so much.. I just wanted to explain everything. I know stress doesn't help... I'm trying to not be too worrysome. But I kinda can't help it.

Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 8/26/2008 9:46 PM (GMT -6)   
You're stressing yourself and it's causing some of your illness. There is a common result of impaired digestion - food passes undigested into the bowel where the gut bacteria consume it. When extra food is passed to the gut bacteria, peristalsis is slowed down and that backs up the digestive tract. This results in slower emptying of the stomach and acidic contents are in it for a much longer time, so that there is a lot of opportunity for reflux. Stress is a known cause of increased gut permeability. If you are passing undigested food into the gut, the food proteins can pass through the gut lining and trigger an immune response resulting in an allergy. The allergy will then cause inflammation in the gut as well as the stomach. You need to stop feeding the gut bacteria and stop worrying about it so much. That's my prescription: Don't worry, be happy! Seriously, have a look at http://www.scdiet.org/ for a diet that is designed to avoid feeding gut bacteria. You may have foods that are permitted by that diet that you are now allergic to. You may have to identify them by logging your food intake and symptoms. One more thing, you should know that PPI's can make the problem worse. They reduce the acidity of the stomach so that the pH is above the range in which the digestive enzymes work. This results in your food not being properly digested in the stomach and it then passes into the gut where the bacteria have a picnic. Also, you may need to drink more water. Quite a bit of water is used in the process of digestion and if you are not getting enough, the gut extracts more water from the feces, resulting in slowed peristalsis and hard stools or constipation.

JoesGirl
New Member


Date Joined Aug 2008
Total Posts : 2
   Posted 8/27/2008 9:20 AM (GMT -6)   
Thank you very much. I know I need to quit worrying about it. I drink a lot of water already, but maybe not enough. I do notice when I make myself calm down, or not worry about it for a while, my symptoms aren't as bad. I suspected stress as a main factor... But I wanted to hear it from someone else. Thank you again so much. I really appreciate your input.

LdyJane
Veteran Member


Date Joined Jun 2008
Total Posts : 903
   Posted 8/27/2008 5:17 PM (GMT -6)   
It will take a long time to get the paxil out of your system; it may not seem like it, but some of these types of drugs have such a long lasting residual effect and I agree with Keeper, it sounds like a bowel problem.

The PPI is another story, you can contact the manufacturer; most of them now participate in programs that will give those who have no prescription coverage and those that are low income free or low cost prescriptions. Look on-line to see what they'll offer.

Good luck!
Janice

Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 8/27/2008 11:22 PM (GMT -6)   
Hi again - I just bumped a thread from the Chronic Fatigue section about the long-term effects of PPI's. Have a look at: http://www.healingwell.com/community/default.aspx?f=15&m=808936
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 25, 2018 8:15 AM (GMT -6)
There are a total of 2,974,966 posts in 326,231 threads.
View Active Threads


Who's Online
This forum has 161321 registered members. Please welcome our newest member, lowo1.
401 Guest(s), 12 Registered Member(s) are currently online.  Details
Vaajurooby, McKinley, Kent M., Anjama, Brook58, nepol, jmadrid, dbwilco, RobLee, OriolCarol, 1039smooth, BOB 46